Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Internal vibrations in the body. on clonazepam medication for hyperthyroidism. all tests normal. having mitral valve prolapse and heart racing. Causes for internal tremors ?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11685 Questions
Hello, I went through a very bad bout of hyperthyroidism years ago. During that time, it felt like my whole body was "racing" and my heart. Once it was taken care of with Methamazole, and my thyroid was "normal" by testing, I continue to have this constant motion feeling inside my body. I was given clonazepam at the time of the hyperthyroidism, was on it for years. Then I went through a "rehab" and detoxed all of the drug and all other toxins out of the body via a sauna program. But the constant motion in the body continues. Some people call it "internal vibrations" or like a cat purring or leaning up against a generator. The detox handled many things, but not this, and I ended up back on the clonazepam. I take particular supplements to counter-act any side effects from the drug and do not have any side effects to speak of but only feel better, as this constant XXXXXXX vibrating is extremely wearing and exhausting. Sometimes I would feel like I could hardly walk, and clonazepam, though not removing it, makes it unnoticeable for the most part and I get through my work day easily. I work very hard. I was told I do have symptoms. I have never, in 5 years, had to up the dose, I remain on 3/4ths of a 0.5 mg tablet x 3 a day and do not develop a tolerance to it. When I search "internal shaking" on the internet, many people have it, for all different reasons (lymes, MS, etc.) but most notably they say the doctors have no answers, for those who are just posting in forums and do not have a diagnosis of any disease, and the doctors usually can find nothing. I think what I am looking for is a doctor who would understand and agree that I should stay on the clonazepam, as it works for me. It is of course very hard to get off of, but as I said, I've already gone that very expensive route, and it did not handle this symptom which I had been hoping was an effect of the drug, but it wasn't. All medical testing done has been normal, including hormones, though one doctor did find a high Epstein Barr but this was years ago. I live in the Los Angeles area, Chatsworth, and would like to find a doctor in the San XXXXXXX Valley. XXXXXXX I do have migraines, visual XXXXXXX only, no pain.
Posted Wed, 2 May 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Rakhi Tayal 19 minutes later

Thanks for posting your query.

You have really taken pains to describe your symptoms in detail. From your symptoms, the vibratory feeling that you are having which gets relieved by clonazepam is most likely due to anxiety and stress.

To help this problem you can take a few measures-

1.Check your caffeine intake-Avoid drinking too much tea, coffee or cola.

2.Avoid alcohol and cigarette smoking.

3.Try physical exercise like aerobic exercises daily for twenty minutes.

4.Avoid your worries and problems or solve them with the help of your family and friends.

5. Learn controlled breathing.

6. Do simple relaxation exercises like yoga, meditation, etc.

While taking all these measures you can try reducing your frequency of clonazepam from thrice daily to twice daily. You can also discuss the problem with your GP who will help you in choosing a good antianxiety drug with low day time sedation.

You can consult the doctor mentioned below.


Phone: (000) 000-0000

Hope this answers your query. I will be glad to answer the follow up queries that you have.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor